Lightning, Clark
- When
- November 5, 2:45 PM CST
- Where
- Clark County, Lynn
- Property damage
- $800
- Reported by
- Newspaper
- Coordinates
- 44.580, -90.420
A shed caught fire after it was struck by lightning.
A shed was hit by lightning in the town of Lynn on November 5, with the shed sustaining damage from the ensuing fire.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A shed was hit by lightning in the town of Lynn on November 5, with the shed sustaining damage from the ensuing fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Nov 5, 2:45 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 245 PM CST WED NOV 5 2008 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT FORECAST CONCERNS FOCUS ON THE PCPN CHANCES/TIMING FOR TONIGHT AND THURSDAY...FOLLOWED BY THE AMOUNT OF COLD AIR AND THEN SNOW CHANCES. CURRENTLY...500 MB TROUGH AND ASSOCIATED SHORTWAVE ENERGY DRIVING EAST ACROSS THE NORTHERN/CENTRAL PLAINS. AN ASSOCIATED SFC LOW WAS LOCATED IN THE SD/NEB VICINITY...WITH A COLD FRONT RUNNING SOUTH OF THERE. LATEST 88-D RADAR IMAGERY POINTED TO SCT PCPN ALONG AND AHEAD OF THIS FRONT...MOSTLY ASSOCIATED WITH BROAD LOW LEVEL MOISTURE TRANSPORT AND THE LOW LEVEL JET. THE 05.12Z NMM AND NAM12 CONTINUE THIS SCT ACTIVITY THIS EVENING...BUT START TO SHIFT THE MAIN PCPN FOCUS TO THE WEST...WHERE THE BETTER UPPER LEVEL DYNAMICS OF THE 500 MB SHORTWAVE TROUGH AND 300 MB JET WILL LIE. THE 05.12Z GFS SUPPORTS THIS. STRONG...CURVED UPPER LEVEL JET PROGGED TO ENHANCE ANY CONVECTION OVER MN/IA...ESPECIALLY BETWEEN 06-12Z. FEEL THE ENHANCED QPF SIGNALS IN THE MODELS IN DIRECT RELATION TO THIS STRONG JET. MEANWHILE...THE LOW LEVEL THERMODYNAMICS/MOISTURE WOULD SEEM TO SUPPORT PCPN CHANCES A BIT MORE EAST. BOTH THE GFS AND NAM POINT A STRONG 850 MB JET AND MOISTURE TRANSPORT INTO THE FORECAST AREA BY 12Z THU. IN ADDITION...GOOD ISENTROPIC UPGLIDE IS INDICATED IN THE 295-305 K LAYER IN THIS AREA...ALONG WITH SOME 850-700 MB QG CONVERGENCE. HOWEVER...AS MENTIONED...THE GFS AND NAM SEEM TO KEEP THEIR QPF ASSOCIATED WITH THE UPPER LEVEL FORCING. THE 05.12Z ARXMESOWRF CHOOSES TO PLACES IT QPF MORE WITH THE LOW LEVEL FORCING. THIS HAS A DIRECT BEARING ON THE POPS FOR TONIGHT...AS THE MAJORITY OF THE LATEST MODEL RUNS WOULD HOLD OFF ON THE BEST CHANCES UNTIL AFTER 12Z...AND THE MODELS HAVE BEEN TRENDING SLOWER OVER THEIR PAST COUPLE RUNS. HOWEVER...OTHER THAN THE MESOWRF...FEEL THE MODELS AREN/T CAPTURING THE PCPN POTENTIAL WITH THE LOW LEVEL FORCING. WILL LIKELY TRIM BACK POPS A BIT FOR THIS EVENING...WITH BETTER CHANCES //MORE WIDESPREAD// OVERNIGHT...BUT CONTINUE THESE CHANCES FARTHER EAST THAN THE 12Z RUNS WOULD INDICATE. ONLY A HINT OF SOME MUCAPE BETWEEN 06-18Z...BUT WITH THE STRENGTH OF THE LOW LEVEL JET...PROBABLY ENOUGH FOR ISOLATED THUNDER POTENTIAL. THE FRONT WILL SWING NORTHEAST THROUGH THE REGION ON THU...WHILE THE SYSTEM ITSELF BECOMES VERTICALLY STACKED FOR A SHORT WHILE. THE BETTER LOW LEVEL FORCING WILL ALSO SHIFT NORTHEAST THROUGH THE DAY AS A RESULT...WITH THE SHORTWAVE ENERGY ALSO ON ITS HEELS. THIS SHOULD BRING THE BEST RAIN THREAT WEST OF THE MISSISSIPPI RIVER IN THE MORNING...AND THEN EAST FOR THE AFTERNOON. GOOD ENTRAINMENT OF DRY AIR POST THE SFC FRONT...PER TIME/HEIGHT X-SECTIONS...AND WILL SERVE TO CUTOFF THE PCPN...BUT DON/T EXPECT MUCH CLEARING AT THE MOMENT. THE SYSTEM WILL MOVE OVER THE REGION ON FRI...WITH MILD/MOIST AIR WRAPPING WELL AROUND THE LOW CENTER. THIS WILL LEAD TO MORE PCPN FOR FRI AND SAT...WITH THE SYSTEM EXITING INTO SOUTHEAST CANADA LATE IN THE WEEKEND. HOWEVER...COLDER AIR WILL FLOW IN BEHIND THE LOW...AND WILL CHANGE THE PCPN CHANCES FROM RAIN TO RAIN/SNOW OR JUST SNOW. AS FOR ACCUMULATIONS...RECENT WARMTH SHOULD KEEP MOST ROADS JUST WET...BUT GRASSY SFCS COULD HOLD SOME SNOW. THE 12Z COBB OUTPUT VIA THE GFS AND NAM WOULD DROP 1-3 INCHES AT RST FROM LATE FRI NIGHT THROUGH SAT. LOOKING AT PREVIOUS COBB OUTPUT...THE TREND IS TO START ACCUMULATIONS SOONER WITH THE 12Z RUN COMPARED TO PREVIOUS RUNS...THUS LEADING TO A BIT MORE SNOW ACCUMULATION. FEEL THIS IS OVERDONE AT THE MOMENT...ESPECIALLY THE 3 INCH AMOUNT...BUT AGAIN...SOME SNOW ON GRASSY SURFACES ISN/T OUT OF THE QUESTION. BETTER CHANCES LIKELY TO THE WEST...WHERE THE COLDER AIR AND BEST FORCING/MOISTURE WILL BE TOGETHER LONGER. THE STRETCH OF MILD DAYS WILL COME TO AN END ON FRIDAY...AS THE COLD AIR WITH THE LOW FULLY SPREADS ACROSS THE REGION. HIGHS IN THE 40S WILL RETURN...WITH THIS RETURN TO COLDER TEMPERATURES CONTINUING INTO NEXT WEEK. .LONG TERM...SUNDAY THROUGH WEDNESDAY WHILE THE OVERALL UPPER LEVEL PATTERN IS SIMILAR BETWEEN THE GFS AND ECMWF...THE DETAILS ON WHERE VARIOUS PACKETS OF SHORTWAVE ENERGY WILL TRACK...TIMING/PLACEMENT...ARE QUITE VARIABLE. THEY DO AGREE UPON PUSHING THE 500 MB TROUGH/LOW FROM THE EASTERN GREAT LAKES THIS WEEKEND INTO SOUTHEAST CANADA FOR EARLY NEXT WEEK. THIS ALLOWS FOR SOME WEAK RIDGING TO BUILD IN FROM THE NORTHERN PLAINS...WHILE A SHORTWAVE TROUGH MOVES EAST ACROSS THE SOUTHERN PLAINS INTO THE MO RIVER VALLEY. AT THE SFC...BOTH THE ECMWF AND GFS DROP A CANADIAN HIGH ACROSS THE UPPER MISSISSIPPI RIVER VALLEY FOR THE START OF THE NEW WORK WEEK...WHICH WOULD HELP TO KEEP THAT SOUTHERN SHORTWAVE TO THE SOUTH. SO...SENSIBLE WEATHER-WISE...THE MODEL DIFFERENCES MAY NOT HAVE A BIG IMPACT LOCALLY. THE GFS/ECMWF DO AGREE THAT THE COLDER TEMPS WILL SETTLE IN...WITH HIGHS ONLY IN THE 40S THROUGH AT LEAST THE MIDDLE PART OF NEXT WEEK. && .AVIATION... LARGE STORM SYSTEM OVER SOUTH DAKOTA WILL EDGE EAST TOWARD THE AREA THROUGH 18Z THURSDAY. BIGGEST QUESTION WITH THIS SYSTEM IS WHEN WILL THE ASSOCIATED PRECIPITATION IMPACT THE TAF SITES. THE NEW 05.12Z NAM AND NMMWRF MODELS NOW SUGGEST THAT THE GREATEST CONCENTRATION OF SHOWERS AND THUNDERSTORMS SHOULD OCCUR TO THE SOUTH OF THE TAF SITES THROUGH 12Z THURSDAY AS THE MAIN SHORT WAVE TROUGH ROTATES AROUND THE BASE OF THE UPPER LEVEL LOW AND INTERSECTS THE LOW LEVEL JET TO PRODUCE WIDESPREAD RAINS ACROSS CENTRAL IOWA AND POINTS SOUTH. THE MAIN BRANCH OF LOW LEVEL JET DOES NOT GET INTO THE AREA UNTIL LATE TONIGHT SO HAVE PUSHED BACK THE TIMING OF THE CATEGORICAL RAIN AND MVFR VISIBILITY UNTIL THE 12 TO 15Z TIME FRAME. THERE IS ENOUGH MOISTURE TRANSPORT INTO THE AREA AFTER 06Z TO MOST LIKELY PRODUCE SOME SCATTERED ACTIVITY AND WILL HAVE VICINITY SHOWERS TO COVER THIS. SOME ELEVATED INSTABILITY IS PRESENT BUT CONFIDENCE ON WHEN AND WHERE ANY THUNDERSTORMS WILL DEVELOP IS TOO LOW TO INCLUDE ANYTHING MORE THAN A CB QUALIFIER AT THIS POINT. ONCE THE RAIN BEGINS EXPECT BOTH MVFR CEILINGS AND VISIBILITY TO BE PRESENT. 04 && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 429 AM CST WED NOV 5 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-061100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 429 AM CST WED NOV 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THE DAY. WHILE SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD PRODUCE DEADLY LIGHTNING...OR PEA SIZED HAIL. LATER THIS EVENING AND OVERNIGHT...AN ORGANIZED LINE OF THUNDERSTORMS IS EXPECTED TO PUSH INTO AREAS WEST OF THE MISSISSIPPI RIVER. AGAIN...SEVERE WEATHER IS NOT EXPECTED...BUT THE STRONGEST PORTIONS OF THE LINE COULD PRODUCE WIND GUSTS TO 40 MPH AND PEA SIZED HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A BAND OF RAIN AND A FEW THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS THE AREA ON THURSDAY MORNING. SEVERE WEATHER IS NOT EXPECTED WITH THIS BAND OF RAIN AND THUNDERSTORMS. AS COLDER AIR POURS INTO THE AREA...SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE FRIDAY NIGHT...HOWEVER TRAVEL IS NOT EXPECTED TO BE AFFECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THURSDAY...BUT SPOTTER GROUPS SHOULD MONITOR THUNDERSTORM DEVELOPMENT BOTH TODAY...AND THEN AGAIN LATER TONIGHT IN CASE STRONGER STORMS DO DEVELOP. LOCALIZED ACTIVATION MAY BE NEEDED IF STORMS BECOME A LITTLE STRONGER THAN EXPECTED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BINAU
The La Crosse radar (KARX), 104 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
1 lightning. Local standard time, as filed.
A shed caught fire after it was struck by lightning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, November 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 136598.